MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI END CAP W/T40 STRDRV 10MM EXT-STER F/TI TIBIAL NAILS-EX; NAIL, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI END CAP W/T40 STRDRV 10MM EXT-STER F/TI TIBIAL NAILS-EX; NAIL, FIXATION, BONE
Model Number 04.004.002S
Medical Device Problem Codes Device-Device Incompatibility (2919); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is company representative.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, the titanium end cap with t40 stardrive 10mm ext-sterile for titanium nail-ex would not seat in nail.After multiple attempts of the surgeon and looked at it and saw that the threads were faulty on the end cap.The surgeon ended up not putting an end cap in after the failed attempts and continued on with the distal locking of the nail.It is unknown if there was a surgical delay.The procedure outcome was unknown.There is no patient consequence.Concomitant device reported: unknown nail (part# unknown, lot# unknown, quantity 1).This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10: additional narrative: h3, h4, h6: part 04.004.002s, lot h817292: manufacturing location: supplier - mark two engineering, inc./ inspected and packaged by: monument.Work order traveler met all inspection acceptance criteria.Inspection sheet, incoming and final inspection met all inspection acceptance criteria.Certificate of compliance supplied by mark two engineering was reviewed and determined to be conforming.Packaging label log (pll) was reviewed and determined to be conforming.Packaging was reviewed and determined to be conforming with no deviations to normal packaging identified.Scn supplied by sterigenics was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the inspection or release of the product that would contribute to this complaint condition.H3, h6: a product investigation was completed: upon visual inspection, it was identified the distal threads were stripped for the received device.No other issues were identified with the returned device.The functional test could not be performed as the mating device was not received.However, the stripped condition might have caused the device interaction issue (unable to assemble).A dimensional inspection was not performed due to post-manufacturing damage of the threads.The relevant drawing was reviewed.The overall complaint condition was confirmed as the threads of the device were stripped and which could have resulted in the device interaction issue (unable to assemble).No definitive root-cause can be determined based on the provided information.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TI END CAP W/T40 STRDRV 10MM EXT-STER F/TI TIBIAL NAILS-EX
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10634950
Report Number2939274-2020-04507
Device Sequence Number2628117
Product Code JDS
UDI-Device Identifier10886982083425
UDI-Public(01)10886982083425
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K040762
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.004.002S
Device Catalogue Number04.004.002S
Device Lot NumberH817292
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2020
Initial Date Received by Manufacturer 09/13/2020
Supplement Date Received by Manufacturer10/20/2020
Initial Report FDA Received Date10/06/2020
Supplement Report FDA Received Date11/02/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - NAILS.; UNK - NAILS